| Catalog Number |
288306100 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/15/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: e3: reporter is a j&j sales representative.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the x15 torque driver exhibits signs of normal use.No cosmetic defects were observed on the surface.The overall appearance of the device is that of well use.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed but the inner damage of the rotation mechanism can exceed the torque limiter tester average, only one attempt was performed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the x15 torque driver would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A review of the receiving inspection (ri) for x15 torque driver, was conducted identifying that lot number gb0710 was released in one batch.Batch1: lot qty of (b)(4) units were released on aug 30, 2010 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported the t-handle with ratchet function from viper no longer worked.The ratchet are spinning round.The operation could be completed with a different handle.There were no delays and there was no patient harm.The procedure was successfully completed.During manufacturer's investigation of the returned device it was identified that the inner damage of the rotation mechanism can exceed the torque limiter tester average.This report is for one (1) x15 torque driver this is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi updated.The expiration date is currently not available.Additionally, the serial number for the device involved in the event was not provided; therefore, the full udi is currently not available.H6: investigation findings and conclusions updated.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the x15 torque driver exhibits stripped condition in the distal section, the device was manufactured 14 years ago, it has signs of normal use of service.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed however because the damage in the inner section of the rotation mechanism can exceed the torque limiter tester average, it was not possible to complete the test because it is possible to damage the torque tester.Only one attempt was performed.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the x15 torque driver would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for x15 torque driver, was conducted identifying that lot number gb0710 was released in one batch.Batch1: lot qty of (b)(4) units were released on aug 30, 2010 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.